Sign in

Untitled

Home  >  Forums  >  Questions and Support  >  Untitled

vaughan c

(Member)
From:
9 total posts
Not currently suffering :D
I use up to four sprays per day when 2 is supposed to be the max!!!
When I first began using Imigran nasal spray the advice was max of 5 per week....Any ideas?
0 people like this

Dusker

(Member)
From:
769 total posts
Currently suffering :(
Hi Vaughan
I would recommend you have a chat to your pharmacist. Reason being is that he/she should really be giving you advise on the use of Imigran spray. Most documentation states it comes in 2 dosages 10 and 20mg and the maximum dosage in 24hours is 40mg. When prescribed for me it was stated to me could only be prescribed in 20mg which meant I could only use twice in 1 day reaching the maximum of the 40mg which for me was pretty useless as I was having 6 headaches a day. Re the amount a week--there was not limit to my knowledge--except the cost!
Certainly fast acting--but tasted awful,
Certainly 4 sprays a day -- if 20mg is over the maximum, if 10mg you are within the limits--BUT--you should be discussing this with the pharmacist and your doctor!
I aint the expert!
Cheers Heather
0 people like this

Roger

(Admin/Moderator)
From: Latrobe
259 total posts
Not currently suffering :D
if you take too much you could get a stroke, as it also constricts heart blood vessels. Dont take more than 2 x 20mg doses a day.
0 people like this

Shell

(Member)
From: Echuca
123 total posts
Currently suffering :(
Hi Vaughan,
Imigran be a life saver for most and at times we have been told by a neuro that to up to four sprays a day is fine, but please be aware there are some very seroius side effects to over use of any vaso constrictive medication these can include heart problems and loss of circulation causing limb loss. The most beneficial tool that you can have at this time is Oxygen, It takes some effort to manage the use of it correctly but at 25 litres per minute flow rate through a non rebreather mask it should abort all of your attacks within 5 or so minutes. The problem most people have when they say it hasn't been successful for them is incorrect usage. Also imigran subcutaneous injections may be more beneficial to you than the sprays as you can split them into 2 or 3mg doses and use them more frequently at lower dosages thus treat more attacks without using higher doses. Please also look into increasing your magnesium intake either orally or through IV, your doc should be able to help with this.
Regards Shelliconicon
0 people like this

vaughan c

(Member)
From:
9 total posts
Not currently suffering :D
Whilst I have seen warnings regarding stroke is there any evidence of it happening? I have searched and cannot find anything. Thanks for the magnesium advice Shell.....I love cashews.
Cheers

Vaughan
0 people like this

Shell

(Member)
From: Echuca
123 total posts
Currently suffering :(
Hi Vaughan,
No probs! Cory has had 5 heart attacks in the last 10 years from excessive imigran use and is now suffering from Reynauds Syndrome bought on by vaso constrictor medications over the years, now we are waiting for the Plastic surgeon to decide how much of his hand and arm needs to be amputated as the Vascular Surgeons can not help. Imigran at times has been a life saver for us in aborting attacks quickly but looking back now would we have used the same dosages if we new it would lead to loss of limbs and the associated pain, the answer is NO WAY. I'm happy to PM you photo's of what excessive vaso constrictors looks like in relation to limb loss if you would like but its not pretty!
Maybe you should check out clusterbusters.com to see if it's a viable option for you. The materials needed can be accessed in Australia legally and cheaply.
Regards Shellicon
0 people like this

Dusker

(Member)
From:
769 total posts
Currently suffering :(
Vaughan
If there have been warnings--heed them--IF there are no reported cases--I would not like to read that you have been the first victim. You have your Granddaughter to think of.
Heather
0 people like this

vaughan c

(Member)
From:
9 total posts
Not currently suffering :D
Heather
my point exactly....I can find no reported cases and as I said in my original post the max dose was 5 sprays per week and now it is 2 per day!!! Facts are that none of the experts really know... which is sad. I do what I have to do to make myself cope and heed no warnings.
I have tried most of the medications that have been suggested on EVERY ch site and my best response has been to have cafergot before the thing is due to arrive which is against advice by the medicos.......I have no faith in the medical profession whatsoever.
You do not need to remind me of my responsibilities.

Vaughan
0 people like this

stevek

(Member)
From: Middleton
33 total posts
Not currently suffering :D
Vaughan,

Most of the stuff I've tried have contraindications that I should note. I don't. If it helps reduce/stop an attack then I'll try it. FFS I've considered killing myself on several occasions during attacks. What's the difference?

An aside: I'm not sure if it was just good timing or not but, when my kids were young I either didn't have attacks whilst they were awake or I somehow managed to persevere. It was only when they reached about ten that I absented myself and their Mum had to say "Dad's got a headache".

All the best mate.
0 people like this

vaughan c

(Member)
From:
9 total posts
Not currently suffering :D
Stevek

my sentiments entirely......if we listened to "expert" advice then we would be in pain 24/7.

Cheers

Vaughan
0 people like this

Dusker

(Member)
From:
769 total posts
Currently suffering :(
Vaughan--I did not intend to offend--I apologise.
I am currently working through the unpleasant side effects of Topamax. The side effects of prednisolone for me were horrific as were dihyrodoergotamine. I would not accept that treatment again--my choice.
We ultimately take responsibility for whatever treatment or medication we take and under what circumstances. If we choose not to heed warnings we take the responsibility of any subsequent ill effects.
We are also responsible for ourselves and how we handle our illness.
Whilst I am showing as green guys--I understand the meaning of pain and the effect it has not just on us as an individual but on those arround us. This is now only my 3rd week of being pain free this year--I know where you are coming from.
Personally, I would not like to complicate my illness with problems from the overuse of drugs.
Heather
0 people like this

Roger

(Admin/Moderator)
From: Latrobe
259 total posts
Not currently suffering :D
vaughan c said:
"Stevek

my sentiments entirely......if we listened to "expert" advice then we would be in pain 24/7.

Cheers

Vaughan"


Not entirely true. My GP prescribes Oxygen, Opiates for the pain and any other drug I suggest. She is very cooperative, and without her, The past 6 weeks, and especially the week in Norway for which she prescribed 60 opiate pain killers and allowed me to collect 12 imigran sprays in one chemict visit for me would have been very difficult.

Of interest is that in Norway, they supply the imigran sprays in boxes of 20 for about $4.30 a spray. Strange in a country where everything eklse is twice the price of here.
0 people like this

vaughan c

(Member)
From:
9 total posts
Not currently suffering :D
I am currently using ergotamine to head off the attack. 1 before it usually arrives and another one when I can feel it coming back. Taking 3 per day at the moment and it is keeping me pretty much OK.
The sprays have only been lasting an hour or so before it bites me back so I am using the Ergotamine which I remembered worked for my last bout in January.
My apologies for being rather terse Heather but I know u understand. icon
0 people like this

vaughan c

(Member)
From:
9 total posts
Not currently suffering :D
Had a mad sinus attack on the weekend and now no cluster.....go figure!!!icon
0 people like this

Dusker

(Member)
From:
769 total posts
Currently suffering :(
Just pleased to know that you are pain free! You say you had a mad sinus attack but was it really a sinus attack?? ie with all the related sinuousy stuff? I only ask because there is a lot written about the fact that often cluster headaches finish off with one last big bang! Which is kind of what happened with me. I had a real hum dinger of an attack and then that was that! Just a thought!
How is that grand daughter of yours going?
Unfortunately, my Mum of 93 passed away a few weeks' ago, but I am now looking forward to the birth of my second grand child (a grand daughter) in Melbourne in mid December so I have my fingers, toes and whatever crossed that I stay green! My family are very close so it has been a real emotional roller coaster ride for us all--for me proves that CHs are not brought on by stress or emotions or psychological upheaval--as well my neurologist agrees!
As I said, so pleased you are pain free, enjoy and stay green!
Heather
0 people like this

Roger

(Admin/Moderator)
From: Latrobe
259 total posts
Not currently suffering :D
Mine used to end with a big one, now they just fade away really slowly over a copuple of weeks. Great to see they are gone for you Vaughan!
0 people like this

Please sign in to leave replies

An ad to help cover the costs of keeping this site up: